MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes Image Display Error/Artifact (1304); Incorrect, Inadequate or Imprecise Result or Readings (1535); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: m450001b022, version #: (b)(6).: h3) the manufacturer representative went to the site to test the system.No hardware parts were replaced.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that there was a possible inaccurate thermography on the system.During a laser ablation, the site was ablating a tumor that had just had a biopsy taken of it.The ablation needle was fed down the biopsy needle.The calculation from the thermography showed an undesired ablation that crossed the midline.The site believed the thermography imaging that crossed the midline to be due to an artifact.The site was ablating using the biopsy cavity, which has air and blood in it, which would affect the thermography scans.The site noticed the bowtie effect "bubble artifact" as a result of this thermography artifact.The site did post imaging and found that they had not ablated across the midline, which contradicted what the thermography had seen.There was no reported delay to the case.
 
Event or Problem Description
Additional information was received.It was reported that there was no reported impact on patient outcome.The inaccurate thermography crossed the midline of the patient's brain at a max radius from the epicenter of the heating approximately 3mm.
 
Additional Manufacturer Narrative
H2: additional information added to b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: m016445c001, version #: 3.4.0 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: a software investigation analysis was initiated to determine the probable cause of the issue through log analysis.Analysis found that the software functioned as designed.There was no evidence of malfunction or known artifacts.The heat pattern observed was likely due to the large biopsy cavity and the tumor¿s vascularity, rather than a system error.Temperature data appeared reliable, and no temperature drift or contradictions with imaging were found.The unusual heat spread is best explained by the complexity of the tumor, but this cannot be confirmed with certainty.H6: fdm b01, fdr c19, and fdc d14 are applicable to the software analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22517005
Report Number1723170-2025-02709
Device Sequence Number20847721
Product Code GEX
UDI-Device Identifier00643169655935
UDI-Public(01)00643169655935(11)151203
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer10/17/2025
12/10/2025
12/10/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date11/10/2025
12/10/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age9 YR
Patient SexMale
Patient Weight33 KG